Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 17, 2018, 11:21 AM CDT for Labette County, Neosho County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2018, 11:21 AM CDT (16:21 UTC)
- Expired
- Jul 17, 2018, 12:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 12:02 PM CDT | TSTM WND DMG | Parsons, KS | A FEW REPORTS OF POWER LINES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634
WWUS83 KICT 171621
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1121 AM CDT TUE JUL 17 2018
KSZ095-096-099-100-171715-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
1121 AM CDT TUE JUL 17 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Montgomery County in southeastern Kansas...
Eastern Wilson County in southeastern Kansas...
Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until 1215 PM CDT.
* At 1119 AM CDT...National Weather Service Doppler radar was
tracking strong thunderstorms with locally heavy rainfall along a
line extending from near Buffalo to 6 miles southeast of Neodesha
to South Coffeyville...and moving east at 25 mph.
wind gusts up to 50 mph will also be possible with these storms.
* Locations impacted include...
Parsons, Coffeyville, Chanute, Cherryvale, Oswego, Erie, Chetopa,
Altamont, St. Paul, Thayer, Edna, Altoona, Mound Valley, Buffalo,
Galesburg, Liberty, Bartlett, Labette, Benedict and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9564 3735 9564 3772 9578 3773 9509
3700 9508
TIME...MOT...LOC 1620Z 278DEG 19KT 3768 9572 3737 9559 3699 9559
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:24 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 17, 6:24 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 624 AM CDT Tue Jul 17 2018 .SHORT TERM...(Today through Thursday night) Issued at 358 AM CDT Tue Jul 17 2018 Thunderstorms remain the primary forecast topic as a deep moisture rich environment remains entrenched across the Great Plains. Clusters of thunderstorms are developing over Western/Central KS ahead/SE of a NE-SW oriented line of thunderstorms extending from NW KS to Central Nebraska. Convection being sustained by a broad, lower-deck moisture axis generally positioned from NW KS into Nrn OK. NAM & ECMWF attempt to develop an elevated E/W oriented front that'll cut across Nrn KS this morning. The line should get pushed S today & tonight as a mid-level shortwave moves E/SE into K late tonight. As such anticipate the greater thunderstorms potential to shift slowly S this evening. Later tonight the greater potential for thunderstorms should shift slowly NE as the front becomes lesser defined & SW lower-deck elevated flow slowly increases to shift the broad moisture axis toward N & NE KS. This NE migration of the moisture axis would continue Wed & by Wed night the bulk of the thunderstorms should occur just NE of KICT Country as has been forecast the past couple days. The most pronounced upper-deck trof in some time is still progged to move slowly SE across the Dakotas Wed & Wed night. A pronounced region of markedly increasing 6-8KM bulk shear of about 40-50kts is still projected to reach most of Nebraska & NE KS this afternoon & evening with a 2nd pronounced region of equally strong bulk shear scheduled to arrive Wed & Wed night. As such severe thunderstorm potential is still expected to occur from this afternoon thru Wed evening. For KICT Country the greatest potential should occur this afternoon & tonight. However any convection that occurs this morning may throw a few knuckle- balls as was case yesterday so stay tuned. .LONG TERM...(Friday through Monday) Issued at 358 AM CDT Tue Jul 17 2018 These periods should be predominantly dry as the afore-mentioned shortwave (which'll evolve into a pronounced upper low as it crosses the Great Lakes Fri & Fri night) allows a strengthening ridge to punch north into Wrn/Central Canada. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 621 AM CDT Tue Jul 17 2018 Showers and thunderstorms will impact all of central and much of south central Kansas this morning. The heaviest activity will drive flight categories into IFR briefly with VFR and MVFR outside the heavier activity. Very heavy rain and some wind gusts to around 35 mph will also be possible under the heavier activity. As an outflow boundary settles south across the area today, showers and thunderstorms are expected to become more widespread again this afternoon, but confidence in coverage and timing remain rather low at this time. Storms may linger into the evening and overnight hours. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 91 73 93 73 / 50 40 20 10 Hutchinson 90 71 92 71 / 60 40 20 10 Newton 89 71 91 71 / 50 40 30 10 ElDorado 90 71 91 72 / 40 30 30 10 Winfield-KWLD 92 73 93 73 / 40 40 20 10 Russell 89 70 92 69 / 80 50 20 10 Great Bend 89 70 93 69 / 50 40 20 10 Salina 91 72 92 71 / 80 40 30 20 McPherson 90 71 92 71 / 60 40 30 10 Coffeyville 93 73 92 74 / 40 30 30 10 Chanute 92 73 89 73 / 40 30 30 20 Iola 92 73 88 72 / 40 30 30 20 Parsons-KPPF 93 73 91 74 / 40 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...MWM
Hazardous weather outlook, Jul 17, 7:00 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 700 AM CDT Tue Jul 17 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-181000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 700 AM CDT Tue Jul 17 2018 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will impact the area through tonight. Some of the storms may be severe with damaging winds to 60 mph, quarter sized hail. Heavy rain may result in flooding. Heat indices around 100 remain possible along the Oklahoma border this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms remain possible Wednesday and Wednesday night, a few of which may be quite strong with 40 to 50 mph winds and heavy rains. Heat indices will reach 100 to 103 in all areas Thursday afternoon while heat indices around 100 should occur across extreme Southern Kansas Wednesday and Friday afternoons Please remember that the interiors of vehicles can get dangerously hot very quickly, so do not leave children and/or pets inside a vehicle for any duration! .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Jul 17, 5:51 AM CDT, 5 hours 30 minutes before
Special Weather Statement National Weather Service Wichita KS 551 AM CDT TUE JUL 17 2018 KSZ050-171115- Rice KS- 551 AM CDT TUE JUL 17 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Rice County in central Kansas... * Until 615 AM CDT. * At 550 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Bushton, or 8 miles southeast of Claflin...moving east at 10 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Bushton, Geneseo and Frederick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3852 9847 3852 9805 3835 9805 3838 9847 TIME...MOT...LOC 1051Z 269DEG 11KT 3844 9841 MCGUIRE
Special weather statement, Jul 17, 6:38 AM CDT, 4 hours 43 minutes before
Special Weather Statement National Weather Service Wichita KS 638 AM CDT TUE JUL 17 2018 KSZ032-171215- Russell KS- 638 AM CDT TUE JUL 17 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Russell County in central Kansas... * Until 715 AM CDT. * At 636 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Russell...moving east at 45 mph. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Russell, Dorrance, Milberger, Bunker Hill, Russell Airport and Wilson State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3888 9901 3891 9848 3871 9850 3870 9902 TIME...MOT...LOC 1138Z 272DEG 41KT 3882 9887 MCGUIRE
Special weather statement, Jul 17, 7:28 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Wichita KS
728 AM CDT TUE JUL 17 2018
KSZ068-069-083-171300-
Butler KS-Harvey KS-Sedgwick KS-
728 AM CDT TUE JUL 17 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Eastern Harvey County in south central Kansas...
Northeastern Sedgwick County in south central Kansas...
* Until 800 AM CDT.
* At 725 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 6 miles east of Sedgwick...moving
east at 20 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Newton, Park City, Valley Center, North Newton, Whitewater, Potwin,
Walton, Elbing and Newton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3783 9738 3801 9744 3816 9723 3810 9715
3809 9715 3809 9713 3793 9691
TIME...MOT...LOC 1228Z 255DEG 19KT 3795 9732
MCGUIRELocal storm report, Jul 17, 8:52 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 AM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN S BUSHTON 38.51N 98.39W
07/17/2018 M3.17 INCH RICE KS EMERGENCY MNGR
&&
MRULocal storm report, Jul 17, 9:04 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 AM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM FLOOD 5 ENE INMAN 38.26N 97.69W
07/17/2018 MCPHERSON KS LAW ENFORCEMENT
HIGH WATER OVER 14TH AND CHISHOLM.
&&
KEDSpecial weather statement, Jul 17, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1121 AM CDT TUE JUL 17 2018
KSZ095-096-099-100-171715-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
1121 AM CDT TUE JUL 17 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Montgomery County in southeastern Kansas...
Eastern Wilson County in southeastern Kansas...
Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until 1215 PM CDT.
* At 1119 AM CDT...National Weather Service Doppler radar was
tracking strong thunderstorms with locally heavy rainfall along a
line extending from near Buffalo to 6 miles southeast of Neodesha
to South Coffeyville...and moving east at 25 mph.
wind gusts up to 50 mph will also be possible with these storms.
* Locations impacted include...
Parsons, Coffeyville, Chanute, Cherryvale, Oswego, Erie, Chetopa,
Altamont, St. Paul, Thayer, Edna, Altoona, Mound Valley, Buffalo,
Galesburg, Liberty, Bartlett, Labette, Benedict and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9564 3735 9564 3772 9578 3773 9509
3700 9508
TIME...MOT...LOC 1620Z 278DEG 19KT 3768 9572 3737 9559 3699 9559
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:26 AM CDT | Special Weather Statement | ICT | Harper | 34 min |
| Jul 17, 5:19 AM CDT | Special Weather Statement | ICT | Russell | 26 min |
| Jul 17, 5:28 AM CDT | Areal Flood Warning | ICT | Ellsworth, Russell | 7 hr |
| Jul 17, 5:51 AM CDT | Special Weather Statement | ICT | Rice | 24 min |
| Jul 17, 6:21 AM CDT | Areal Flood Warning | ICT | Rice | 8 hr |
| Jul 17, 6:38 AM CDT | Special Weather Statement | ICT | Russell | 37 min |
| Jul 17, 7:08 AM CDT | Areal Flood Warning | ICT | Barton | 7 hr |
| Jul 17, 7:20 AM CDT | Areal Flood Warning | ICT | McPherson | 7 hr |
| Jul 17, 7:28 AM CDT | Special Weather Statement | ICT | Harvey | 32 min |
| Jul 17, 8:30 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 6 hr |
| Jul 17, 11:41 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 34 min |
| Jul 17, 12:15 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 15 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.